Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kyology

Isotretinoin (Accutane- Low Dosages) And Its Effect On The Epiphyseal Plate.

Recommended Posts

Hello,

I've just been recently prescribed by my dermatologist Isotretinoin (accutane) and am on my 4th day of treatment. After doing extensive research on how accutane affects growth, it really concerns me as I'm currently only 16 years and 8 months old and hence am still in the growing stage of my life. My dermatologist however has prescribed me a very low dosage of 10mg per day for 7 consecutive days, after which would be switching onto a 30mg PER WEEK dose. My body mass is currently 65kg and am significantly below the minimal dose of the suggested 0.5 mg/kg/day boundary. Will the dose of accutane I'm currently prescribed compromise the development and growth rate of my bones?

Thanks in advance.

Ky

Share this post


Link to post
Share on other sites

I wouldn't be too worried. Personally, I would stay away from the drug all together, as I would imagine your acne isn't too bad (given the low dosage), and is caused by raised hormones during puberty, I don't believe it's necessary. I took a giant doseage for an extended period of time and I virtually stopped growing, but I havent seen this in low dose, short course treatments.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×